I was 52 when I started wearing Invisalign in 2007. I needed a way to straighten my teeth that would not be as noticable as traditional braces since I worked in a job that required me to interact with people regularly. Within about 6 weeks of beginning to wear my Invisalign, I started having blisters in the roof of my mouth and facial pain.
My doctor thought it may be Trigiminal Neuralagia. I tried medication. I tried chiropratic care. The pain then went to "all over" joint pain. I was diagnosed with a "possibility of developing Rheumatoid Arthritis" and put on medication as a preventative. I had a severe reaction to the medication. I was on prednisone (low dose) for over a year to help with the joint pain. I developed skin issues with hives/eczema from head to toe. All along I questioned "could my body be reacting to the Invisalign???" Most medical professionals said no.
I completed the Invisalign program (and have beautiful teeth) in mid-2010. Amazingly my health improved immediately after stopping the aligners. Today, (and for almost 2 years now), I am on only my high blood pressure medication and thyroid medication. I have no facial pain, no joint pain, no Rheumatoid Arthritis, no eczema. Process of elimination. Cause: my body reacted to the Invisalign. My health today is better than it's been in years! In adition to the money spent for the Invisalign, many more dollars were spent at the doctor's office, paying for medication, and time away from work.